MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-018
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271); Syncope/Fainting (4411); Unspecified Tissue Injury (4559)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, an 18mm amplatzer septal occluder was implanted.The implantation procedure was uneventful, and post-implantation transesophageal echocardiogram (tee) showed no signs of compression.On (b)(6) 2025, the patient lost conciousnouss in public and was transported to the hospital.Pericardial effusion was observed that was leading to cardiac tamponade.The patient underwent emergent surgical intervention as device erosion was observed.The device was explanted and the septal defect was surgically repaired.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of tissue erosion, pericardial effusion, cardiac tamponade, syncope, and hospitalization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported pericardial effusion, cardiac tamponade and tissue erosion could not be conclusively determined.The reported hospitalization and subsequent surgical intervention were due to specific circumstances: the patient was admitted for pericardiocentesis, device removal, and surgical repair of the atrial septal defect.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes added: h6 health effect - impact code: 4641 added.
 
Additional Manufacturer Narrative
An event of tissue erosion, pericardial effusion, cardiac tamponade, syncope, and hospitalization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information and without the device to analyze, the exact cause of the reported pericardial effusion, cardiac tamponade, and tissue erosion could not be conclusively determined.It is possible that the pericardial effusion and cardiac tamponade were results related to tissue erosion; however, this cannot be confirmed.Per the instructions for use (ifu), ¿absence of the anterior superior (aortic) rim and device oversizing may be related to the causation of erosion due to the increased likelihood of device-tissue contact in the dynamic anatomic area at highest risk for erosion.¿ in this case, the presence of a white mark on the aortic wall suggests a scenario consistent with erosion, although this cannot be confirmed without further analysis.The reported hospitalization and subsequent surgical intervention were due to specific circumstances: the patient was admitted for pericardiocentesis, device removal, and surgical repair of the atrial septal defect.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Correction: h11 - additional mfg narrative updated.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22080818
Report Number2135147-2025-02767
Device Sequence Number8703471
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)271031(10)8776337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number8776337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/09/2025
07/22/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/18/2025
07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown